MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a proximal left anterior descending (lad) artery.The versaturn guide wire was advanced distally to the lesion and the tip became caught within calcification in a small branch.It was attempted to retrieve the guide wire but when turning/handling resistance was felt with the anatomy and the tip became separated and released in the artery.The tip is located in the small branch (not in the lad lumen) and was left in the anatomy.The procedure continued successfully with another guide wire.The patient remains in good condition.There was no adverse patient sequela or clinically significant delay.
 
Additional Manufacturer Narrative
Device code 2017- failure to follow steps/instructions.Visual and dimensional inspections were performed on the returned guide wire, and the reported separation was confirmed.The reported difficulty to advance and remove were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the instructions for use hi-torque guide wire, pta, ptca, stents, ce, warnings section states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.Although it was reported that the physician torqued the wire during retraction, this was due to the guide wire being trapped in the anatomy, therefore the torquing and pulling/handling during retraction of the guide wire seemed to be a reasonable clinical response to the difficulties.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported difficulty to advance, difficulty to remove and tip separation appear to be related to operational circumstances of the procedure.Torquing and manipulation of the wire against resistance resulted in the tip separation and subsequent noted damages to the wire.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9833124
Report Number2024168-2020-02445
Device Sequence Number2871871
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public08717648198496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1013319J
Device Catalogue Number1013319J
Device Lot Number0011461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;